Alert archive / Texas / Winter Weather Advisories in 2021
Winter Weather Advisory 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this winter weather advisory at Jan 9, 2021, 1:53 PM CST for 12 counties in Texas. It took effect at Jan 10, 2021, 6:00 AM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2021, 1:53 PM CST (19:53 UTC)
- In effect from
- Jan 10, 2021, 6:00 AM CST
- Expired
- Jan 10, 2021, 7:27 PM CST
- In force
- 13 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bastrop County, TX, Bexar County, TX, Blanco County, TX, Caldwell County, TX, Comal County, TX, Fayette County, TX, Gillespie County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Travis County, TX
The radar
The Austin/San Antonio radar (KEWX), 32 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.9 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
923 WWUS44 KEWX 091953 WSWEWX URGENT - WINTER WEATHER MESSAGE National Weather Service Austin/San Antonio TX 153 PM CST Sat Jan 9 2021 TXZ172-173-194-101100- /O.UPG.KEWX.WS.A.0001.210110T1800Z-210111T0600Z/ /O.NEW.KEWX.WS.W.0001.210110T1200Z-210111T0600Z/ Burnet-Williamson-Lee- Including the cities of Burnet, Georgetown, and Giddings 153 PM CST Sat Jan 9 2021 ...WINTER STORM WARNING IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... * WHAT...Heavy wet snow expected. Total snow accumulations of 1 to 3 inches. * WHERE...Burnet, Williamson and Lee Counties. * WHEN...From 6 AM Sunday to midnight CST Sunday night. * ADDITIONAL DETAILS...Difficult travel conditions are possible, especially on elevated roadways. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state can be obtained at drivetexas.org. && $$ TXZ171-101100- /O.NEW.KEWX.WS.W.0001.210110T1200Z-210111T0600Z/ Llano- Including the city of Llano 153 PM CST Sat Jan 9 2021 ...WINTER STORM WARNING IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... * WHAT...Heavy wet snow expected. Total snow accumulations of 1 to 3 inches. * WHERE...Llano County. * WHEN...From 6 AM Sunday to midnight CST Sunday night. * ADDITIONAL DETAILS...Difficult travel conditions are possible, especially on elevated roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state can be obtained at drivetexas.org. && $$ TXZ188-190>193-101100- /O.NEW.KEWX.WW.Y.0001.210110T1200Z-210111T0600Z/ Gillespie-Blanco-Hays-Travis-Bastrop- Including the cities of Fredericksburg, Blanco, San Marcos, Austin, and Bastrop 153 PM CST Sat Jan 9 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... * WHAT...Wet snow expected. Total snow accumulations of up to one inch. * WHERE...Gillespie, Blanco, Hays, Travis and Bastrop Counties. * WHEN...From 6 AM Sunday to midnight CST Sunday night. * ADDITIONAL DETAILS...Hazardous travel conditions are possible, especially on elevated roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state can be obtained at drivetexas.org. && $$
8 follow-up statements
764 WWUS44 KEWX 100444 WSWEWX URGENT - WINTER WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1044 PM CST Sat Jan 9 2021 TXZ171>173-194-101245- /O.CON.KEWX.WS.W.0001.210110T1200Z-210111T0600Z/ Llano-Burnet-Williamson-Lee- Including the cities of Llano, Burnet, Georgetown, and Giddings 1044 PM CST Sat Jan 9 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... * WHAT...Heavy snow expected. Total snow accumulations of 1 to 4 inches with isolated higher totals possible. * WHERE...Lee, Llano, Burnet and Williamson Counties. * WHEN...From 6 AM Sunday to midnight CST Sunday night. * ADDITIONAL DETAILS...Difficult travel conditions are expected, especially on elevated roadways. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state can be obtained at drivetexas.org. && $$ TXZ188-190>193-101245- /O.CON.KEWX.WW.Y.0001.210110T1200Z-210111T0600Z/ Gillespie-Blanco-Hays-Travis-Bastrop- Including the cities of Fredericksburg, Blanco, San Marcos, Austin, and Bastrop 1044 PM CST Sat Jan 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... * WHAT...Snow expected. Total snow accumulations of up to two inches. * WHERE...Gillespie, Travis, Bastrop, Blanco and Hays Counties. * WHEN...From 6 AM Sunday to midnight CST Sunday night. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...Hazardous travel conditions are possible, especially on elevated roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state can be obtained at drivetexas.org. && $$
440 WWUS44 KEWX 100949 WSWEWX URGENT - WINTER WEATHER MESSAGE National Weather Service Austin/San Antonio TX 349 AM CST Sun Jan 10 2021 TXZ171>173-194-102200- /O.CON.KEWX.WS.W.0001.210110T1200Z-210111T0600Z/ Llano-Burnet-Williamson-Lee- Including the cities of Llano, Burnet, Georgetown, and Giddings 349 AM CST Sun Jan 10 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Heavy snow expected. Total snow accumulations of 1 to 3 inches with isolated totals or 4 inches possible. * WHERE...Lee, Llano, Burnet, and Williamson Counties. * WHEN...From 6 AM Sunday to midnight CST Sunday night. * ADDITIONAL DETAILS...Difficult travel conditions are expected, especially on elevated roadways. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state can be obtained at drivetexas.org. && $$ TXZ186-189-102200- /O.EXA.KEWX.WW.Y.0001.210110T1200Z-210111T0600Z/ Kerr-Kendall- Including the cities of Kerrville and Boerne 349 AM CST Sun Jan 10 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow expected. Total snow accumulations of up to one inch with isolated higher amounts. * WHERE...Kerr and Kendall Counties. * WHEN...From 6 AM Sunday to midnight CST Sunday night. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...Hazardous travel conditions are possible, especially on elevated roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state can be obtained at drivetexas.org. && $$ TXZ188-190>193-102200- /O.CON.KEWX.WW.Y.0001.210110T1200Z-210111T0600Z/ Gillespie-Blanco-Hays-Travis-Bastrop- Including the cities of Fredericksburg, Blanco, San Marcos, Austin, and Bastrop 349 AM CST Sun Jan 10 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow expected. Total snow accumulations of up to two inches. * WHERE...Gillespie, Travis, Bastrop, Blanco, and Hays Counties. * WHEN...From 6 AM Sunday to midnight CST Sunday night. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...Hazardous travel conditions are possible, especially on elevated roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state can be obtained at drivetexas.org. && $$
172 WWUS44 KEWX 101551 WSWEWX URGENT - WINTER WEATHER MESSAGE National Weather Service Austin/San Antonio TX 951 AM CST Sun Jan 10 2021 TXZ192-110600- /O.UPG.KEWX.WW.Y.0001.000000T0000Z-210111T0600Z/ /O.EXA.KEWX.WS.W.0001.000000T0000Z-210111T0600Z/ Travis- Including the city of Austin 951 AM CST Sun Jan 10 2021 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Heavy wet snow. Additional snow accumulations of up to two inches. * WHERE...Travis County. * WHEN...Until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state can be obtained at drivetexas.org. && $$ TXZ171>173-194-110600- /O.CON.KEWX.WS.W.0001.000000T0000Z-210111T0600Z/ Llano-Burnet-Williamson-Lee- Including the cities of Llano, Burnet, Georgetown, and Giddings 951 AM CST Sun Jan 10 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Heavy snow expected. Total snow accumulations of 1 to 3 inches with isolated totals or 4 inches possible. * WHERE...Lee, Llano, Burnet, and Williamson Counties. * WHEN...From 6 AM Sunday to midnight CST Sunday night. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state can be obtained at drivetexas.org. && $$ TXZ186-188>191-193-110600- /O.CON.KEWX.WW.Y.0001.000000T0000Z-210111T0600Z/ Kerr-Gillespie-Kendall-Blanco-Hays-Bastrop- Including the cities of Kerrville, Fredericksburg, Boerne, Blanco, San Marcos, and Bastrop 951 AM CST Sun Jan 10 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow expected. Total snow accumulations of up to one to two inches. * WHERE...Gillespie, Travis, Bastrop, Blanco, and Hays Counties. * WHEN...From 6 AM Sunday to midnight CST Sunday night. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state can be obtained at drivetexas.org. && $$
583 WWUS44 KEWX 101736 WSWEWX URGENT - WINTER WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1136 AM CST Sun Jan 10 2021 TXZ171>173-192-194-110600- /O.CON.KEWX.WS.W.0001.000000T0000Z-210111T0600Z/ Llano-Burnet-Williamson-Travis-Lee- Including the cities of Llano, Burnet, Georgetown, Austin, and Giddings 1136 AM CST Sun Jan 10 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Heavy snow expected. Total snow accumulations of 1 to 3 inches with isolated totals or 4 inches possible. * WHERE...Lee, Llano, Burnet, and Williamson Counties. * WHEN...From 6 AM Sunday to midnight CST Sunday night. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state can be obtained at drivetexas.org. && $$ TXZ206-110600- /O.EXA.KEWX.WW.Y.0001.000000T0000Z-210111T0600Z/ Comal- Including the city of New Braunfels 1136 AM CST Sun Jan 10 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Wet snow. Additional snow accumulations of up to one inch. * WHERE...Comal County. * WHEN...From 6 AM Sunday to midnight CST Sunday night. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state can be obtained at drivetexas.org. && $$ TXZ186-188>191-193-110600- /O.CON.KEWX.WW.Y.0001.000000T0000Z-210111T0600Z/ Kerr-Gillespie-Kendall-Blanco-Hays-Bastrop- Including the cities of Kerrville, Fredericksburg, Boerne, Blanco, San Marcos, and Bastrop 1136 AM CST Sun Jan 10 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow expected. Total snow accumulations of up to one to two inches. * WHERE...Gillespie, Travis, Bastrop, Blanco, and Hays Counties. * WHEN...From 6 AM Sunday to midnight CST Sunday night. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state can be obtained at drivetexas.org. && $$
022 WWUS44 KEWX 101832 WSWEWX URGENT - WINTER WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1232 PM CST Sun Jan 10 2021 TXZ171>173-192-194-110245- /O.CON.KEWX.WS.W.0001.000000T0000Z-210111T0600Z/ Llano-Burnet-Williamson-Travis-Lee- Including the cities of Llano, Burnet, Georgetown, Austin, and Giddings 1232 PM CST Sun Jan 10 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Heavy snow. Additional snow accumulations of 1 to 3 inches. * WHERE...Burnet, Lee, Travis, Llano and Williamson Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state can be obtained at drivetexas.org. && $$ TXZ205-207-208-110245- /O.EXA.KEWX.WW.Y.0001.000000T0000Z-210111T0600Z/ Bexar-Guadalupe-Caldwell- Including the cities of San Antonio, Seguin, and Lockhart 1232 PM CST Sun Jan 10 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...primarily northern portions of Bexar, Guadalupe and Caldwell Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...Difficult travel conditions are possible on elevated roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state can be obtained at drivetexas.org. && $$ TXZ186-188>191-193-206-110245- /O.CON.KEWX.WW.Y.0001.000000T0000Z-210111T0600Z/ Kerr-Gillespie-Kendall-Blanco-Hays-Bastrop-Comal- Including the cities of Kerrville, Fredericksburg, Boerne, Blanco, San Marcos, Bastrop, and New Braunfels 1232 PM CST Sun Jan 10 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...Portions of south central Texas. * WHEN...Until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state can be obtained at drivetexas.org. && $$
863 WWUS44 KEWX 101913 WSWEWX URGENT - WINTER WEATHER MESSAGE National Weather Service Austin/San Antonio TX 113 PM CST Sun Jan 10 2021 TXZ171>173-192-194-110315- /O.CON.KEWX.WS.W.0001.000000T0000Z-210111T0600Z/ Llano-Burnet-Williamson-Travis-Lee- Including the cities of Llano, Burnet, Georgetown, Austin, and Giddings 113 PM CST Sun Jan 10 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Heavy snow. Additional snow accumulations of 1 to 2 inches. * WHERE...Burnet, Lee, Travis, Llano and Williamson Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Travel could be very difficult. * ADDITIONAL DETAILS...Difficult travel conditions are expected, especially on elevated roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state can be obtained at drivetexas.org. && $$ TXZ209-110315- /O.EXA.KEWX.WW.Y.0001.000000T0000Z-210111T0600Z/ Fayette- Including the city of La Grange 113 PM CST Sun Jan 10 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow. Additional snow accumulations of up to one inch, primarily in northern portions of the County. * WHERE...Fayette County. * WHEN...Until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state can be obtained at drivetexas.org. && $$ TXZ186-188>191-193-205>208-110315- /O.CON.KEWX.WW.Y.0001.000000T0000Z-210111T0600Z/ Kerr-Gillespie-Kendall-Blanco-Hays-Bastrop-Bexar-Comal-Guadalupe- Caldwell- Including the cities of Kerrville, Fredericksburg, Boerne, Blanco, San Marcos, Bastrop, San Antonio, New Braunfels, Seguin, and Lockhart 113 PM CST Sun Jan 10 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...Portions of south central Texas. * WHEN...Until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state can be obtained at drivetexas.org. && $$
297 WWUS44 KEWX 101954 WSWEWX URGENT - WINTER WEATHER MESSAGE National Weather Service Austin/San Antonio TX 154 PM CST Sun Jan 10 2021 TXZ193-110600- /O.UPG.KEWX.WW.Y.0001.000000T0000Z-210111T0600Z/ /O.EXA.KEWX.WS.W.0001.000000T0000Z-210111T0600Z/ Bastrop- Including the city of Bastrop 154 PM CST Sun Jan 10 2021 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Heavy snow. Additional snow accumulations of up to two inches. * WHERE...Bastrop County. * WHEN...Until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state can be obtained at drivetexas.org. && $$ TXZ171>173-192-194-110600- /O.CON.KEWX.WS.W.0001.000000T0000Z-210111T0600Z/ Llano-Burnet-Williamson-Travis-Lee- Including the cities of Llano, Burnet, Georgetown, Austin, and Giddings 154 PM CST Sun Jan 10 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Heavy snow. Additional snow accumulations of 1 to 2 inches. * WHERE...Burnet, Lee, Travis, Llano and Williamson Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state can be obtained at drivetexas.org. && $$ TXZ186-188>191-205>209-110600- /O.CON.KEWX.WW.Y.0001.000000T0000Z-210111T0600Z/ Kerr-Gillespie-Kendall-Blanco-Hays-Bexar-Comal-Guadalupe-Caldwell- Fayette- Including the cities of Kerrville, Fredericksburg, Boerne, Blanco, San Marcos, San Antonio, New Braunfels, Seguin, Lockhart, and La Grange 154 PM CST Sun Jan 10 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...Portions of south central Texas. * WHEN...Until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state can be obtained at drivetexas.org. && $$
338 WWUS44 KEWX 110127 WSWEWX URGENT - WINTER WEATHER MESSAGE National Weather Service Austin/San Antonio TX 727 PM CST Sun Jan 10 2021 TXZ171>173-192>194-110230- /O.CAN.KEWX.WS.W.0001.000000T0000Z-210111T0600Z/ Llano-Burnet-Williamson-Travis-Bastrop-Lee- Including the cities of Llano, Burnet, Georgetown, Austin, Bastrop, and Giddings 727 PM CST Sun Jan 10 2021 ...WINTER STORM WARNING IS CANCELLED... Precipitation has come to an end across the region. Snow and sleet amounts ranged from one to six inches across the area, but with temperatures above freezing some of this has already melted. Some locations may see some slick spots on roadways late tonight as temperatures fall back to near or below freezing. This would be most likely to occur on bridges or overpasses. Widespread impacts are not expected. $$ TXZ186-188>191-205>209-110230- /O.CAN.KEWX.WW.Y.0001.000000T0000Z-210111T0600Z/ Kerr-Gillespie-Kendall-Blanco-Hays-Bexar-Comal-Guadalupe-Caldwell- Fayette- Including the cities of Kerrville, Fredericksburg, Boerne, Blanco, San Marcos, San Antonio, New Braunfels, Seguin, Lockhart, and La Grange 727 PM CST Sun Jan 10 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Precipitation has come to an end across the region. Snow and sleet amounts ranged from a trace to about an inch and a half in the advisory area. With temperatures above freezing this evening, much of this has already melted. Isolated locations may see some slick spots on roadways late tonight as temperatures fall back to near or below freezing. This would be most likely to occur on bridges or overpasses. Widespread impacts are not expected. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this winter weather advisory went out at Jan 9, 11:17 AM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Jan 9, 11:17 AM CST, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1117 AM CST Sat Jan 9 2021 .AVIATION... Low clouds have overspread DRT and the other western areas of the CWA this morning. These clouds will slowly spread to the northeast later today and this evening. Bases are initially in the 6kft to 2.5kft range, but as the atmosphere continues to slowly moisten these should make it all the way down to IFR by tomorrow morning. At the same time, widespread rainfall will overspread the region tomorrow in the morning hours before ending from west to east in the late afternoon and evening hours tomorrow. Things should get cold enough for a possible rain/snow mix for AUS before things begin to dry out. && PREV DISCUSSION... /ISSUED 322 AM CST Sat Jan 9 2021/ SHORT TERM (Today through Sunday)... 925-850mb flow along the Rio Grande has turned south to southeast and stratus can be seen on GOES-East nighttime microphysics across Deep South Texas advancing north. The clouds should expand across the western CWA after sunrise, reaching central portions of the CWA this afternoon, and the northeast CWA this evening. This will keep afternoon temperatures cool, with highs only in the upper 40s to around 50 forecast along the Rio Grande and Hill Country and low to mid 50s elsewhere. The much talked about upper level low will be digging southeast through the Four Corners today and into southeast New Mexico and Far West Texas tonight. Large scale ascent will gradually increase overnight and into Sunday morning, with a cold rain developing from west to east across the CWA. Relatively steep elevated lapse rates could support isolated thunderstorms Sunday across the region. The center of the mid and upper level low is forecast to pass through West Central Texas during the day on Sunday and North Central Texas Sunday evening. Some dry slotting should occur Sunday afternoon along the Rio Grande, with rain forecast to gradually end there. Across the northern CWA, a top down approach on forecast soundings shows a saturated layer in the dendritic growth zone (DGZ) region by 12Z Sunday supporting snow, however there will be a warm nose below that. So initially Sunday morning precipitation should be rain. The track of the 850-750mb low will be crucial to how quickly the warm nose can cool before precipitation ends, and thus how far south snow chances can make it into the CWA. Models are in good agreement with the center of the 850-750mb low tracking through the CWA Sunday. As it passes by colder air is drawn southward and the warm nose cools Sunday afternoon across the Hill Country and Central Texas. This should allow for snow to mix in across this region, potentially changing over to all snow across Llano, Burnet, and portions of Williamson county before dry slotting dries out the DGZ region. There is the potential snow could mix in as far south as a Rocksprings to Kerrville to San Marcos to Lexington line by late afternoon, including the Austin metro area. The snow should be of the heavier "wet" variety, with snow to liquid ratios on the order of 5-8:1 given a deep layer of -5C to -0C temperatures beneath the DGZ. The most favored areas for accumulations will be across portions of Gillespie, Llano, and especially into Burnet and portions of Williamson counties, given the rates expected and potential for temperatures to hold in the low to mid 30s through the day. On average 1 to 2 inches of snow could occur, with isolated amounts up to 3 inches, especially on grassy, metal, and elevated surfaces. There are some outlier models and ensemble members showing more. However, caution should be used when viewing total snowfall accumulation of individual models runs online, as they can show a 10:1 snow to liquid ratio, not expected for this event, and also not capture the microphysics well. Since we are still beyond 24 hours we will maintain the Winter Storm Watch as is for this package, with an upgrade to a Winter Storm Warning likely later this afternoon. Farther south, is less certain but there is the potential for a dusting of snow from northeast Edwards over to Hays, Travis, and Bastrop counties just before precipitation ends. A Winter Weather Advisory could be required. LONG TERM (Sunday Night through Friday)... The upper low will move out of Texas Sunday night. Precipitation chances will continue through the evening. There will be sufficient cold air that precipitation over northern Burnet, Williamson, and northern Lee Counties will be all snow. Another 1/10 to 1/4 inch accumulation is likely. South of this area precipitation will be a mix of rain and snow and we do not expect any snow accumulation. Precipitation should end by around midnight. Northerly winds will continue to bring colder, drier air into South Central Texas. Temperatures Monday morning will drop to or below freezing over most of the northern half of the area. Surface high pressure will move over the region during the day Monday bringing mostly clear skies and cool temperatures. Monday night winds will decrease and skies will be clear resulting in good radiational cooling and freezing temperatures across all of South Central Texas. The airmass will stay dry through the week. This will allow temperatures to warm each day, but have large diurnal swings. Mornings will be chilly and afternoons warm. High temperatures will reach above normal by the end of the week. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 52 38 39 33 48 / 0 60 100 20 0 Austin Bergstrom Intl Airport 53 37 41 32 49 / 0 60 100 30 0 New Braunfels Muni Airport 54 40 41 33 52 / 0 70 100 20 0 Burnet Muni Airport 50 35 36 31 46 / 0 70 100 10 0 Del Rio Intl Airport 48 43 46 33 54 / 10 60 70 0 0 Georgetown Muni Airport 50 36 37 31 46 / 0 50 100 30 0 Hondo Muni Airport 54 41 43 30 53 / - 80 100 0 0 San Marcos Muni Airport 53 39 40 32 49 / 0 60 100 20 0 La Grange - Fayette Regional 54 40 41 34 49 / 0 30 100 50 0 San Antonio Intl Airport 54 40 42 33 50 / - 70 100 10 0 Stinson Muni Airport 55 42 43 34 51 / - 70 100 - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Sunday afternoon through Sunday evening for Burnet-Lee-Williamson. && Short-Term/Aviation...Hampshire Long-Term...Zeitler Decision Support...33
Hazardous weather outlook, Jan 9, 3:13 AM CST, 10 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 313 AM CST Sat Jan 9 2021 TXZ171>173-183>194-202>209-217>225-228-101000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 313 AM CST Sat Jan 9 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. ...A Winter Storm Watch is in effect for Burnet, Williamson, and Lee Counties Sunday afternoon and evening... A winter storm will take shape over the region Sunday afternoon and evening bringing a chance of snow to portions of the Hill Country and Central Texas. Between 1 and 2 inches of snow is possible in the Winter Storm Watch area, with isolated amounts up to 3 inches. South of the watch area, there is a potential for a light dusting of snow to occur as far south as northeast Edwards to Hays to Fayette counties, including the Austin metro area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 1:53 PM CST | Winter Storm Warning | EWX | Bastrop, Burnet, Lee, Llano, Travis, Williamson | 30 hr |
Nearby
Winter Weather Advisories in Texas, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.